Alert archive / Connecticut / Wind Advisories in 2008
Wind Advisory 3, NWS New York, NY
NWS New York, NY issued this wind advisory at Feb 1, 2008, 3:58 PM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Feb 2, 2008, 12:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 3:58 PM EST (20:58 UTC)
- In effect from
- Feb 2, 2008, 12:00 AM EST
- Expired
- Feb 2, 2008, 5:03 AM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 012058 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 358 PM EST FRI FEB 1 2008 ...GUSTY WIND EXPECTED OVERNIGHT ACROSS SOUTHEASTERN COASTAL CONNECTICUT AND EASTERN LONG ISLAND... CTZ011-012-NYZ078>081-020500- /O.NEW.KOKX.WI.Y.0003.080202T0500Z-080202T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 358 PM EST FRI FEB 1 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. GUSTY WINDS BEHIND A COLD FRONT COULD REACH 45 TO 50 MPH AT TIMES OVERNIGHT TONIGHT AND INTO THE HOURS AROUND SUNRISE SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MALOIT
3 follow-up statements
000 WWUS71 KOKX 020249 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 949 PM EST FRI FEB 1 2008 ...GUSTY WIND EXPECTED OVERNIGHT ACROSS SOUTHEASTERN COASTAL CONNECTICUT AND EASTERN LONG ISLAND... CTZ011-012-NYZ078>081-021030- /O.CON.KOKX.WI.Y.0003.080202T0500Z-080202T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 949 PM EST FRI FEB 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. GUSTY WINDS BEHIND A COLD FRONT COULD REACH 45 TO 50 MPH AT TIMES OVERNIGHT TONIGHT AND INTO THE HOURS AROUND SUNRISE SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 020823 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 323 AM EST SAT FEB 2 2008 ...GUSTY WIND EXPECTED EARLY THIS MORNING ACROSS SOUTHEASTERN COASTAL CONNECTICUT AND EASTERN LONG ISLAND... CTZ011-012-NYZ078>081-021300- /O.CON.KOKX.WI.Y.0003.000000T0000Z-080202T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 323 AM EST SAT FEB 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. GUSTY WINDS BEHIND A COLD FRONT COULD REACH 45 TO 50 MPH AT TIMES IN THE FEW HOURS SURROUNDING SUNRISE THIS MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MPS
000 WWUS71 KOKX 021003 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 503 AM EST SAT FEB 2 2008 ...GUSTY WINDS CONTINUE TO DIMINISH... .WINDS WILL AVERAGE 15 TO 20 MPH WITH GUSTS UP TO 30 MPH THIS MORNING BEFORE DIMINISHING TO 10 TO 15 MPH LATER THIS AFTERNOON. CTZ011-012-NYZ078>081-021115- /O.CAN.KOKX.WI.Y.0003.000000T0000Z-080202T1300Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 503 AM EST SAT FEB 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE BELOW ADVISORY CRITERIA THIS MORNING. THEREFORE... THE WIND ADVISORY HAS BEEN CANCELLED. $$ MPS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 1, 3:53 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 1, 3:53 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
353 PM EST FRI FEB 1 2008
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM IN THE LOWER OHIO VALLEY...WILL
CONSOLIDATE INTO AN AREA OF LOW PRESSURE OVER SOUTHEAST NEW YORK
AND NORTHEAST PENNSYLVANIA THIS EVENING...THEN LIFT NORTHEAST TO
MAINE BY MORNING. THE TRAILING COLD FRONT ASSOCIATED WITH THIS LOW
WILL CROSS THE TRI-STATE THIS EVENING. HIGH PRESSURE THEN BUILDS
INTO THE SOUTH SATURDAY AND SATURDAY NIGHT...THEN SLIDES OFFSHORE
ON SUNDAY. ANOTHER HIGH BUILDS IN FROM CANADA SUNDAY NIGHT AND
MONDAY...THEN MOVES EAST OFF THE NEW ENGLAND COAST MONDAY NIGHT. A
WARM FRONT WILL LIFT THROUGH THE TRI-STATE TUESDAY...AS A COMPLEX
LOW PRESSURE SYSTEM MOVES INTO UPSTATE NEW YORK BY WEDNESDAY
MORNING. AS THE LOW CONTINUES TO LIFT NORTHEAST...ITS TRAILING
COLD FRONT WILL CROSS THE REGION ON WEDNESDAY. HIGH PRESSURE THEN
BUILDS IN FROM THE WEST THURSDAY...THEN MOVES OFFSHORE THURSDAY
NIGHT. A COLD FRONT APPROACHES FROM THE WEST ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ICE ACCRETION HAS BASICALLY COME TO AN END...SO WILL LET ALL WINTER
WEATHER WARNINGS AND ADVISORIES EXPIRE AT 4 PM. NEXT CONCERN WITH
NEXT BATCH OF HEAVY RAIN THAT WILL FALL ACROSS AREAS WITH ICE ON
THE GROUND...IS FLASH FLOODING...WITH MORE URBAN FLOODING ELSEWHERE.
NEXT BATCH OF HEAVY RAIN...CURRENTLY OVER EASTERN PA...IS WELL
SUPPORTED BY 60-70 KT LOW LEVEL JET...AS WELL AS DEVELOPING LOW
LEVEL FRONTOGENETIC AND QUASI-GEOSTROPHIC FORCING (Q-VECTOR
CONVERGENCE). THIS AREA OF HEAVY RAIN SHOULD EFFECT WESTERN AREAS
FROM AROUND 5-8 PM...AND EASTERN AREAS FROM AROUND 8-11PM
(FORTUNATELY NOT MUCH IF ANY ICE ACCUMULATED OVER EASTERN AREAS).
REFER TO HYDROLOGY SECTION OF THE AFD FOR EXPECTED QPF AMOUNTS
THIS EVENING.
LOWS REFLECT A BLEND OF MAV/MET/FWC GUIDANCE...HELPING TO TEMPER
THE EXTREMES IN EACH.
STRONG LOW LEVEL FLOW (45-50KT AT 950 MB) AND LOW LEVEL LAPSE
RATES OF 8-9C/KM OVER EASTERN LONG ISLAND AND COASTAL SE
CT...WARRANT A WIND ADVISORY IN THOSE AREAS OVERNIGHT. REMAINING
AREAS WILL EXPERIENCE GUSTY WINDS...BUT SHOULD STAY UNDER 40 KT
(MINIMUM ADVISORY CRITERIA). HOPEFULLY THE RAIN THIS EVENING MELTS
ICE ON TREES/POWER-LINES...OTHERWISE GUSTY WINDS OVERNIGHT COULD
CAUSE ISSUES WITH POWER LINES OVER NW AREAS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
QUIET AND DRY AS HIGH PRESSURE DOMINATES. TEMPERATURES WILL BE
ABOVE NORMAL AS WSW DOWNSLOPE FLOW PREVAILS...WITH SLIGHT RIDGING
ALOFT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
DRY INITIALLY MONDAY AS MID AND UPPER LEVEL RIDGE AMPLIFIES AHEAD OF
DIGGING MID WEST TROUGH. WARM FRONT WILL APPROACH MONDAY NIGHT...AND
IT WILL TAKE SOME TIME BEFORE MID WEST TROUGH MOVES EAST...AND THUS
COLD FRONT. ALL IN ALL...LOOKING AT A PERIOD OF UNSETTLED WEATHER
FROM MONDAY NIGHT THROUGH WEDNESDAY. SOME MEDIUM RANGE MODEL
DIFFERENCES TO CONTEND WITH AS GFS SEEMS TO BE A FASTER OUTLIER WITH
HANDLING OF FIRST LOW...THEN EVENTUALLY COLD FRONT LATE
WEDNESDAY...FOLLOWED BY BUILDING RIDGE ON THE BACK SIDE THURSDAY.
ECMWF SLOWER...AND SEEMS TO BE CLOSER TO VARIOUS ENSEMBLE SOLUTIONS.
GGEM SEEMS TO BE A TAD SLOWER AS WELL. WILL FOLLOW HPC HERE WITH
REGARD TO TIMING...BUT AS MENTIONED LOOKING FOR AT LEAST A CHANCE OF
RAIN THROUGH THE PERIOD. COULD SEE SOME WINTRY MIX MONDAY NIGHT AS
TEMPERATURES REMAIN CHILLY. BUT WARM AIR ADVECTION WILL HELP BOOST
TEMPS ABOVE FREEZING FOR MY CWA TUESDAY ONWARD AS WARM FRONT MOVES
NORTH.
COLD FRONT PASSES ACROSS THE CWA LATE WED AND WED NIGHT...ALLOWING
COOLER AND AT LEAST CLOSER TO SEASONABLE AIR TO MOVE IN.
HOWEVER...THIS IS NOT BY ANY MEANS AN ARCTIC OUTBREAK...AND TEMPS
WILL STILL BE ABOVE NORMAL THURSDAY. NEXT SYSTEM FAST ON THE HEELS
OF THIS QUICK MOVING RIDGE. VERY PROGRESSIVE WEEK AHEAD. WARM AIR
ADVECTION CLOUDS MOVE IN...WITH A CHANCE FOR RAIN FRIDAY.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
STEADY RAIN EXPECTED TO TAPER TO SHOWERS AFTER AROUND 20Z IN MOST
SPOTS. IN THIS STEADIER RAIN...IFR CIGS FOR THE MOST PART...WITH
IFR TO MVFR VSBYS. E WINDS GUSTING AROUND 20 KT. KSWF EXPECTED TO
WARM ABOVE FREEZING NEAR 20Z.
PRESSURE GRADIENT RELAXES SLIGHTLY LATE THIS AFTERNOON INTO EARLY
EVENING WITH THE APPROACH OF THE CENTER OF A FAIRLY BROAD LOW
PRESSURE SYSTEM...SO DROPPED PREVAILING GUSTS IN THE TAFS DURING THIS
PERIOD. CONVECTION RECENTLY OBSERVED IN THE MID ATLANTIC...AND IT
IS STILL POSSIBLE FOR CONVECTION TO AFFECT THE TERMINALS FOR THE
HOUR OR TWO BEFORE THE PASSAGE OF A COLD FRONT. THE FRONT IS
SLATED TO MOVE THROUGH WEST TO EAST FROM 00Z THROUGH 03Z. HAVE
THEREFORE INCLUDED CB ATTACHMENT FOR A SHORT PERIOD IN THE TAFS
FOR ALL TERMINALS. THERES A VERY STRONG INVERSION ALOFT...AND
WOULD TAKE HEAVY CONVECTIVE RAINS TO MIX DOWN STRONG WINDS FROM
ALOFT...SO DID NOT INDICATE VERY STRONG GUSTS IN TAFS DUE TO THE
ISOLATED NATURE OF CONVECTION EXPECTED.
WATER VAPOR LOOP SHOWING STRONG SUBSIDENCE BEHIND FROPA...WITH
UPPER LOW ENERGY PASSING THROUGH CENTRAL/NORTHERN NEW YORK STATE.
THIS...ALONG WITH DOWN SLOPING WESTERLY WINDS BEHIND THE FRONT
SHOULD BRING A RETURN TO VFR CONDITIONS FOR MOST OF THE NIGHT.
CAA WILL BE LIMITED TO A DEGREE BEHIND THE FRONT DUE TO A WSW TO W
FLOW...HOWEVER GUSTS UP TO AROUND 30 KT STILL EXPECTED THROUGH THE
NIGHT DUE TO THE PRESSURE GRADIENT TIGHTENING IN RESPONSE TO THE
STORM DEEPENING AS IT HEADS FARTHER NORTHEAST. SUSTAINED WINDS AND
GUSTS WILL THEN SLOWLY DIMINISH SATURDAY MORNING.
OUTLOOK FOR 18Z SATURDAY THROUGH TUESDAY...
WINDS CONTINUE TO SUBSIDE SATURDAY AFTERNOON...WITH PREVAILING VFR
CONDITIONS. VFR AND NO WIND PROBLEMS THROUGH MONDAY. NEXT STORM
SYSTEM WILL BRING GUSTY WINDS AND SUB-VFR CONDITIONS TO THE
REGION TUE.
&&
.MARINE...
STILL APPEAR ON TRACK FOR WIDESPREAD GUSTS TO GALE FORCE
TONIGHT...MAINLY BEHIND THE COLD FRONT OVERNIGHT INTO SATURDAY
MORNING (MAINLY ON EASTERN WATERS). WINDS/SEAS DIMINISH LATE SATURDAY
AND SATURDAY NIGHT AS HIGH PRESSURE BUILDS IN...WITH TRANQUIL
CONDITIONS SUNDAY/SUNDAY NIGHT AS THE HIGH BUILDS OVER THE REGION.
LIGHT WINDS EARLY MONDAY WITH HIGH PRESSURE MOVING EAST. INCREASING
SE FLOW MONDAY NIGHT AHEAD OF WARM FRONT...THEN STRONG SOUTHERLY
FLOW TUESDAY AND TUESDAY NIGHT. SOUTH FLOW WED TURNS TO THE
WEST/NORTHWEST WED NIGHT BEHIND COLD FRONT.
FOLLOWED WAVE WATCH III NUMBERS CLOSELY AS THEY SEEM REASONABLE
BASED ON WHAT ONE WOULD EXPECT GIVEN ANTICIPATED PRESSURE
GRADIENT/WIND FORECAST. ONLY ADJUSTMENT WAS TO KNOCK SEAS DOWN A FOOT
OR TWO TUE NIGHT AND EARLY WED AHEAD OF THE COLD FRONT.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR AN ADDITIONAL .5 TO 1 INCH OF RAINFALL
WITH LOCALLY HIGHER AMOUNTS. RAINFALL RATES IVER THE ROUGHLY 6 HOURS
THE NEXT RAINBAND CROSSES THE REGION WILL AVERAGE .2 TO .3 INCHES
AN HOUR...BUT COULD PEAK AT BETWEEN .5-1 INCH AN HOUR IN HEAVIER
PRECIPITATION. THESE PEAK RAINFALL RATES...COUPLED WITH ICE ON THE
GROUND ACROSS NW AREAS...PRESENT A SIGNIFICANT FLASH FLOOD THREAT
THIS EVENING. ELSEWHERE...THIS RAIN INTO URBAN AREAS...THAT
ALREADY HAVE RECEIVED GENERALLY FROM 0.5 TO 1 INCHES OF RAIN
ALREADY...WILL PRESENT AT LEAST MINOR URBAN/SMALL STREAM FLOODING
CONCERNS...AND POSSIBLE FLASH FLOOD ISSUES AS WELL.
THE NEXT HYDROLOGICAL CONCERN AFTER THIS SYSTEM DEPARTS THIS
EVENING...IS LATE TUESDAY INTO WEDNESDAY OF NEXT WEEK...WHEN
ANOTHER RAIN MAKER COULD AFFECT THE AREA.
&&
.CLIMATE...
NO MEASURABLE SNOW FOR JANUARY IN THE PARK - SEE PUBLIC
INFORMATION STATEMENT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY FOR
CTZ011-012.
NY...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY FOR
NYZ078>081.
NJ...NONE.
MARINE...GALE WARNING UNTIL 9 AM EST SATURDAY FOR ANZ335-338-345-355.
GALE WARNING UNTIL 12 PM EST SATURDAY FOR ANZ330-340-350-353.
&&
SYNOPSIS AND NEAR/SHORT TERM...MALOIT
LONG TERM...PW
AVIATION...JC
MARINE...MALOIT/PW
HYDROLOGY...MALOIT
CLIMATE...JSTHazardous weather outlook, Feb 1, 1:59 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 159 PM EST FRI FEB 1 2008 NJZ002-NYZ067-068-021100- WESTERN PASSAIC-ORANGE-PUTNAM- 159 PM EST FRI FEB 1 2008 ...ICE STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT ICE ACCUMULATIONS AND/OR DAMAGE CAUSED BY THE WEIGHT OF THE ICE TO TREES AND POWER LINES TO OKX.SPOTTERS@NOAA.GOV CTZ011-012-NJZ005-006-011-NYZ071>081-021100- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 159 PM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ008-010-NJZ003-004-021100- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC- 159 PM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ005>007-009-NYZ069-070-021100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-ROCKLAND-NORTHERN WESTCHESTER- 159 PM EST FRI FEB 1 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT FREEZING RAIN CONDITIONS AND ANY ICE ACCUMULATIONS TO OKX.SPOTTERS@NOAA.GOV ANZ335-338-345-355-021100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 159 PM EST FRI FEB 1 2008 ...GALE WARNING IN EFFECT UNTIL 9 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-340-350-353-021100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 159 PM EST FRI FEB 1 2008 ...GALE WARNING IN EFFECT UNTIL 12 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 1, 10:36 AM EST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1036 AM EST FRI FEB 1 2008 NJZ002-NYZ067-068-011645- WESTERN PASSAIC-ORANGE-PUTNAM- 1036 AM EST FRI FEB 1 2008 AN ICE STORM WARNING IS NOW IN EFFECT. SEE LATEST WINTER WEATHER MESSAGE FOR DETAILS. NJZ003>005-011-NYZ069-070-011630- BERGEN-EASTERN PASSAIC-ESSEX-UNION-ROCKLAND-NORTHERN WESTCHESTER- 1036 AM EST FRI FEB 1 2008 TEMPERATURES ARE HOVERING AROUND FREEZING OR SLIGHTLY ABOVE. MODERATE FREEZING RAIN IS OCCURRING OVER THE INLAND AREAS...WITH PLAIN RAIN AS YOU GET CLOSER TO THE CITY. TEMPERATURES WILL RISE VERY SLOWLY RISE NOON AND GRADUALLY TRANSITION ALL AREAS OVER TO PLAIN RAIN. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION. JST
Local storm report, Feb 1, 12:21 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1221 PM EST FRI FEB 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FREEZING RAIN GOSHEN 41.40N 74.33W
02/01/2008 M0.25 INCH ORANGE NY TRAINED SPOTTER
ONE FATALITY IN MOTOR VEHICLE ACCIDENT. NUMEROUS TRAFFIC
ACCIDENTS REPORTED ALONG ROUTE 17 AND 84.
0914 AM FREEZING RAIN NEWBURGH 41.50N 74.02W
02/01/2008 E0.00 INCH ORANGE NY BROADCAST MEDIA
REPORTS OF NUMEROUS ACCIDENTS ON I-84 IN BOTH DIRECTIONS
BETWEEN EXIT 6 AND EXIT 1
0956 AM FREEZING RAIN OAKLAND 41.03N 74.24W
02/01/2008 E0.00 INCH BERGEN NJ BROADCAST MEDIA
SKYLINE DRIVE IN BOTH DIRECTIONS BETWEEN I-287 AND
CONKLINTOWN ROAD CLOSED
1000 AM FREEZING RAIN NEW CITY 41.15N 73.99W
02/01/2008 E0.00 INCH ROCKLAND NY BROADCAST MEDIA
NUMEROUS ACCIDENTS REPORTED ON PALISADES INTERSTATE
PARKWAY NORTHBOUND BETWEEN EXIT 11 AND EXIT 19
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 10:26 AM EST | Ice Storm Warning | OKX | Orange, Putnam | 5 hr |
| Feb 1, 3:56 PM EST | Flash Flood Warning | OKX | Orange, Putnam, Rockland, Westchester | 6 hr |
Nearby
Wind Advisories in Connecticut, 2008Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.